Fraser Health has issued an overdose alert for Chilliwack.
They released a message on March 21 that there has been an increase in overdoses in this city in the past 24 hours.
“These overdoses appear to be associated with a bluish green substance being sold as fentanyl,” the alert states. “This substance is suspected to be contaminated with benzodiazepines.”
They also warn that naloxone may not fully reverse the effects of overdose, and 911 should be called as soon as possible in the event of an overdose.
“Please look out for each other,” they urge users.
They offer these tips as well:
– When possible, don’t use alone.
– If you use alone, have a plan to have someone check on you or use Lifeguard or Save ME apps on your phone.
– Stagger use with friends so someone can respond if needed.
– Test by using small amounts and going slowly
– Do not use with alcohol or other drugs.
– If someone overdoses, call 911 immediately, open their airway and give breaths, and give them naloxone if available.